Patient: I had unprotected sex 4 days after i finished my period. i took the morning after pill 32 hours later, and 5 days after taking it, i woke up in the morning to pee, and i was bleeding, almost as heavy as a period but it got lighter as the day went on and only lasted one day. Ever since i have taken the Plan b i have been having the worst back aches, and I’ve been really fatigue. it has been exactly one week since i have taken the pill. What is wrong????
Symptoms: sore back, tiredness
Doctor: Thank you for your question. Taking levonorgestrel (Plan B) greater thank 24hrs after unprotected sexual intercourse is about 85-89% effective. It is important to note that this medication does not terminate pregnancy, and most effective prior to fertilization occurs or shortly after before the fertilized egg implants in the uterus.There could be a number of causes of your pain. It is possible that you could be experiencing side effects of this medication. Common side effects of levonorgestrel include fatigue, nausea, abdominal pain, and menstrual changes. Furthermore, your symptoms could also be due to more serious conditions such as ectopic pregnancy. This occurs when the ovum is fertilized and implants within the fallopian tube instead of the uterus. This is a medical emergency. We recommend that you follow up with you doctor to rule out any serious conditions.Thank you for choosing askthedoctor.com
Comments / Follow Ups
Guest: Good Evening Doctor, I am having 2 months late periods. I had sex before 2 months, and the day after the sex, i got periods date. After that i didn’t go to any relation. As i was not having periods after 1 and half month after the sex , i cheked the pregnancy test, the result was negative. i am having thyroid problem too. now its going to 2months after my sex relation date, but 1 day after my sex relation, i was having periods. Now can u help me whether it is pregnancy…..?